Alert archive / Wyoming / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this fire weather watch at Aug 5, 2021, 2:04 AM MDT. It took effect at Aug 6, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 5, 2021, 2:04 AM MDT (08:04 UTC)
- In effect from
- Aug 6, 2021, 11:00 AM MDT
- Expired
- Aug 5, 2021, 2:07 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
850 WWUS85 KCYS 050804 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 204 AM MDT Thu Aug 5 2021 ...FIRE WEATHER WATCH FOR MUCH OF SOUTHEAST WYOMING FRIDAY FOR GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS... WYZ301-304-308-310-060000- /O.NEW.KCYS.FW.A.0013.210806T1700Z-210807T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Southwest Carbon County-Laramie Valley/Shirley Basin- Platte/Goshen/Central and Eastern Laramie- 204 AM MDT Thu Aug 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 301, 304, 308, AND 310... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Fire weather zone 301...304...308 AND 310. * WIND...Southwest 20 to 25 mph sustained with gusts to 40 mph during the afternoon. * HUMIDITY...12 to 15 percent. * HAINES...5 * THUNDERSTORMS...Widely scattered to scattered dry thunderstorms possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
918 WWUS85 KCYS 052007 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 207 PM MDT Thu Aug 5 2021 ...RED FLAG WARNING FOR MUCH OF SOUTHEAST WYOMING FRIDAY FOR GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS... ...FIRE WEATHER WATCH FOR THE NEBRASKA PANHANDLE ON FRIDAY FOR GUSTY WINDS...LOW HUMIDITY AND POSSIBLE DRY THUNDERSTORMS... WYZ301-304-308-310-061100- /O.UPG.KCYS.FW.A.0013.210806T1700Z-210807T0200Z/ /O.NEW.KCYS.FW.W.0015.210806T1700Z-210807T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Southwest Carbon County-Laramie Valley/Shirley Basin- Platte/Goshen/Central and Eastern Laramie- 207 PM MDT Thu Aug 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 304, 308, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 301...304...308 AND 310. * WIND...Southwest 20 to 25 mph sustained with gusts to 40 mph during the afternoon. * HUMIDITY...12 to 15 percent. * HAINES...5 * THUNDERSTORMS...Widely scattered to scattered dry thunderstorms possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311>313-061100- /O.NEW.KCYS.FW.A.0014.210806T1700Z-210807T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 207 PM MDT Thu Aug 5 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 311, 312, AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Fire weather zone 311. Fire weather zone 312. Fire weather zone 313. * WIND...West to northwest winds at 15 to 25 mph. * HUMIDITY...15 to 20 percent * HAINES...5 * THUNDERSTORMS...Widely scattered thunderstorms are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Aug 4, 5:23 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 5:23 PM MDT, 8 hours 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 523 PM MDT Wed Aug 4 2021 .SHORT TERM...(This afternoon and evening) Issued at 220 PM MDT Wed Aug 4 2021 The remaining moisture from yesterday's storms has finally exited the CWA to the east as much of the southern Nebraska Panhandle saw light showers continuing this morning as the shortwave slowly propagated through the area. Behind this system, much of the CWA has seen cumulus fields develop this afternoon with no real attempts at deeper convection so far. Main area to keep an eye on will be across Converse Co as storms forming over the Big Horn Mountains may move southeast into the area. Coverage should only be isolated if any storms can even sustain themselves off the higher terrain with minimal instability available. Otherwise, clearing skies expected overnight with seasonable temperatures mostly in the 50s and low 60s. .LONG TERM...(Thursday through Tuesday) Issued at 330 AM MDT Wed Aug 4 2021 Warmer and drier Thursday as upper ridge builds into the area from the west. Concerns turn to fire weather as GFS 700mb winds really begin to ramp up Friday and Saturday. This ahead of a low pressure system tracking across Montana. GFS 700mb winds up to 40kts Friday and 40-45kts Saturday. Both days could be critical for fire weather. Warm...dry and breezy conditions will make our recent rainfall a distant memory as we stay in this pattern into next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 520 PM MDT Wed Aug 4 2021 VFR. Thunderstorms in the vicinity at Chadron until 02Z. Wind gusts to 25 knots at Laramie and Cheyenne until 02Z, and to 24 knots at Rawlins after 15Z Thursday. && .FIRE WEATHER... Issued at 220 PM MDT Wed Aug 4 2021 Drier weather has begun settling into the area with temperatures warming up Thursday and Friday ahead of a frontal passage. Afternoon RHs will drop into the teens Thursday with winds mostly remaining below critical thresholds. Strong winds expected Friday, however upper level cloud cover and scattered thunderstorms could prevent a few spots from exceeding red flag criteria for longer durations in the afternoon. Strong winds in the afternoon may approach 50 MPH gusts across much of Carbon Co. Near critical fire weather conditions expected to continue into the weekend. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MB LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...MB
Hazardous weather outlook, Aug 4, 3:41 AM MDT, 22 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 341 AM MDT Wed Aug 4 2021 WYZ101>119-050945- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 341 AM MDT Wed Aug 4 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Hazy sky conditions brought on by smoke from western fires is expected to linger across the region. Those sensitive to lessened air quality should plan their outdoor activities accordingly. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Warmer...drier weather and windy conditions return to southeast Wyoming Friday and Saturday. These conditions could create critical fire weather conditions both Friday and Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-050945- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 341 AM MDT Wed Aug 4 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Hazy sky conditions brought on by smoke from western fires is expected to linger across the region. Those sensitive to lessened air quality should plan their outdoor activities accordingly. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 8:59 PM MDT, 5 hours 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 859 PM MDT Wed Aug 4 2021 WYZ101-103-105-050400- Converse County Lower Elevations-North Laramie Range- Shirley Basin- Including the cities of Douglas, Glenrock, Bill, Deer Creek, Garrett, Esterbrook, Medicine Bow, and Shirley Basin 859 PM MDT Wed Aug 4 2021 ...Strong Thunderstorm Over Southwest Converse County... At 859 PM MDT, Doppler radar indicated a strong thunderstorm over southwest Converse County located 40 miles west southwest of Douglas, or 15 miles west of Boxelder, moving south at 35 mph. This thunderstorm will produce locally heavy rain, wind gusts to 50 mph, hail up to three-quarters of an inch in diameter, as well as occasional lightning. When thunder roars, move indoors. Rubin
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:07 PM MDT | Red Flag Warning | CYS | 30 hr |
Nearby
Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.